MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG
Model Number 802001
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had been using urinary drainage bags for about 4 months with no issues until now.This particular lot they gone through multiple bags with the same issue.Urine was not draining down the tubing into the bag.They had to push it down and heard a whoosing sound once the urine started to move.Representative verified position of bag and tubing that allowed gravity to advance urine.It was noted that the patient denied wearing bag while showering, discussed vapor lock and effects of humidity.Suggested to exercise the sides of the bag inorder to ensure that urine can flow into the bag as designed.Per additional information received on (b)(6) 2023, it was reported that the customer was now experiencing the same issue with a different product.The customer was recommended to use drainage bag (ref#154002) after their initial product stopped working.The customer stated urine was now backing up into the ostomy bag.Also stated that there was an unusual noise.This had caused the customer a lot of discomfort and they were unable to sleep during the night due to the need to frequently clear the bag manually by squeezing the urine out to prevent soiling the bed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿kinked tubing ¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: directions for use: wash hands.Remove protective cap from drainage tube and connect drainage tube adapter to catheter.Fasten drainage bag to bed frame near the foot of the bed.Do not allow bag to touch floor.Important: hang drainage tube in a straight fashion from bedside to drainage bag.If drainage bag is placed even with patient¿s hip, coil tubing alongside patient.Tubing should be draped over patient¿s leg.Check that urine is draining into bag.To empty bag: remove outlet tube from housing.Release clamp and empty bag.When bag is empty, return clamp to closed position and replace tube in housing.Note: if specimen is required, see directions for obtaining urine sample.Wash hands.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for obtaining urine sample: kink tubing a minimum of 3 inches below sample sleeve until urine is under sample site.Swab surface of puncture site with antiseptic wipe.Insert needle (21g or smaller) through center of puncture site.Be careful to avoid puncturing opposite side of sample sleeve.Remove desired volume of urine.Release kink to permit flow to drainage bag.Send specimen to laboratory.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that the patient had been using urinary drainage bags for about 4 months with no issues until now.This particular lot they gone through multiple bags with the same issue.Urine was not draining down the tubing into the bag.They had to push it down and heard a whooshing sound once the urine started to move.Representative verified position of bag and tubing that allowed gravity to advance urine.It was noted that the patient denied wearing bag while showering, discussed vapor lock and effects of humidity.Suggested to exercise the sides of the bag in order to ensure that urine can flow into the bag as designed.Per additional information received on 28feb2023, it was reported that the customer was now experiencing the same issue with a different product.The customer was recommended to use drainage bag (ref# (b)(4)) after their initial product stopped working.The customer stated urine was now backing up into the ostomy bag.Also stated that there was an unusual noise.This had caused the customer a lot of discomfort and they were unable to sleep during the night due to the need to frequently clear the bag manually by squeezing the urine out to prevent soiling the bed.

Brand Name
BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16544763
Report Number1018233-2023-01741
Device Sequence Number5993773
Product Code KNX
UDI-Device Identifier00801741040740
UDI-Public(01)00801741040740
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802001
Device Catalogue Number802001
Device Lot NumberNGGW0965
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown